Ohio, 2006

Flash Flood in Ohio, July 10, 2006

July 10, 2006 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 5:12 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 10, 5:12 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
612 PM EDT MON JUL 10 2006

.SHORT TERM (REST OF TONIGHT THROUGH TUESDAY)...
WILL ISSUE UPDATED ZONES TO REMOVE MENTION OF SEVERE THUNDERSTORM
WATCH. PLAN TO MENTION HEAVY RAIN EARLY TONIGHT FOR FAR WESTERN
COUNTIES OF OUR FORECAST AREA.

&&

.PREVIOUS DISCUSSION...
(ISSUED 215 PM EDT MON JUL 10 2006)

SHORT TERM(TONIGHT AND TUESDAY)...
A WEAK COLD FRONT WILL DROP DOWN FROM THE NORTHWEST DURING THE LATE
AFTERNOON AND EVENING. BEST CHC FOR DEEP CONVECTION IS DURING THE
AFTERNOON AND EARLY EVENING AS INSTABILITY MAXIMIZES DUE TO FRONTAL
PROXIMITY, MAX HEATING OF THE DAY, LOW LEVEL CONVERGENCE, 40KT LOW
LEVEL JET AND INCREASINGLY MOIST LOW LEVELS IN PRE-FRONTAL SW WAA.
OVERNIGHT WEAK FRONT WASHES OUT OVER OUR CWA THROUGH 12Z TUESDAY.
STALLED FRONT BEGINS TO MOVE BACK NORTH AS A WARM FRONT TUESDAY
MORNING. SBCAPES GREATER THAN 1500 FROM TUESDAY MID TO LATE MORNING
AND CONTINUING THROUGH TUESDAY AFTERNOON.

LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
A WEAK FRONTAL SYSTEM WILL BE LYING ACROSS THE CWA TUESDAY NIGHT
WITH UPPER LEVEL IMPULSES MOVING ALONG IT INTO WEDNESDAY. WILL GO
WITH LIKELY POPS TUESDAY NIGHT INTO WEDNESDAY. FRONT WILL BE CLOSE
BY THROUGH FRIDAY AND WITH UPPER TROF STILL HANGING INTO THE NE U.S.
WILL KEEP CHC POPS. HIGH PRESSURE SHOULD THEN BRING IN A DRYING
TREND WITH ABOVE NORMAL TEMPS LATE WEEK THROUGH THE WEEKEND.

AVIATION...
AFTERNOON AND EVENING SCT MVFR/IFR IN +TSRAGR WITH WEAK FRONTAL
BOUNDARY IN OUR AREA. GUSTY WINDS IN AND NEAR TSTMS. CONDS VFR
OUTSIDE OF TSTMS AND ALSO AFTER 03Z AS WE STABILIZE. FRONT STALLS
ALONG THE SOUTHERN HALF OF OUR CWA TONIGHT AND RETURNS AS A WARM
FRONT ON TUESDAY. SHOWERS AND TSTMS WILL REDEVELOP ON TUESDAY WITH
SCT MVFR/IFR CONDS IN +TSTMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 10, 3:58 AM EST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 AM EDT MON JUL 10 2006

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-110900-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-
458 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT.
THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS. THE MOST LIKELY TIME FOR THE SEVERE STORMS
WILL BE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

MDZ001-WVZ012-021>023-041-110900-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
458 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 10, 3:02 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT MON JUL 10 2006

PAZ007-008-102045-
MERCER PA-VENANGO PA-
402 PM EDT MON JUL 10 2006

...THUNDERSTORMS MOVING THROUGH VENANGO AND MERCER COUNTIES...

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR POLK...MOVING
EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  KENNERDELL...OIL CITY...SENECA...STONEBORO...SUGARCREEK AND VAN.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE.  WATER MAT POND IN
LOW SPOTS AND ON ROADS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 10, 3:16 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT MON JUL 10 2006

OHZ041-102100-
COLUMBIANA OH-
416 PM EDT MON JUL 10 2006

...THUNDERSTORMS MOVING THROUGH COLUMBIANA COUNTY...

AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTH OF EAST
ROCHESTER...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BEAVER CREEK STATE PARK...EAST ROCHESTER...GUILFORD LAKE STATE
  PARK...LISBON AND MILLPORT.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE.  WATER MAY FLOOD
LOW SPOTS AND POND ON ROADS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jul 10, 3:36 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             2 S MALVERN             40.66N 81.18W
07/10/2006  E0.88 INCH       CARROLL            OH   TRAINED SPOTTER

            NICKEL SIZE HAIL 2 MILES SOUTH OF MALVERN ON RT. 43.

&&

RCC
Local storm report, Jul 10, 3:50 PM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     MALVERN                 40.69N 81.18W
07/10/2006                   CARROLL            OH   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE TOWN OF MALVERN.

&&

RCC
Special weather statement, Jul 10, 4:30 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 PM EDT MON JUL 10 2006

PAZ009-102145-
FOREST PA-
530 PM EDT MON JUL 10 2006

...THUNDERSTORMS MOVING THROUGH FOREST COUNTY...

AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER ROSES...OR ABOUT 2 MILES
SOUTHWEST OF MARIENVILLE...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  MARIENVILLE...REDCLYFFE...BYROMTOWN...DUNRING...GILFOYLE...
  LAMONAVILLE...MCCRAYS...PARRISH...PENOKE...PIGEON...ROSES AND
  WILLIAMS

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 10, 6:10 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
710 PM EDT MON JUL 10 2006

PAZ014-110000-
BUTLER PA-
710 PM EDT MON JUL 10 2006

...THUNDERSTORMS MOVING THROUGH BUTLER COUNTY...

AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR HOOKER...MOVING EAST AT 25 MPH.
ANOTHER STORM WAS TRAILING JUST BEHIND THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CHICORA...HOOKER...PETROLIA.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The radar

The Cleveland radar (KCLE), 124 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Coshocton

When
July 10, 6:15 PM EST to 8:30 PM EST
Where
Coshocton County, Walhonding
Reported by
LAW ENFORCEMENT
Coordinates
40.302, -81.920 (the zone’s center; the record gives no point)

Flooding at the intersection of Rtes 206 and 715 near Walholding. At Mohawk Dam, the water level rose from 804 to 818 feet above sea level, as heavy rain fell just upstream of the dam.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521100.